Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 551, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2001, 7:30 PM CDT for Copiah County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2001, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 11, 2001, 7:45 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Copiah County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3134 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 120031 SVRJAN MSC029-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 730 PM CDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 745 PM CDT * AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWEST COPIAH COUNTY...OR ALONG HIGHWAY 28 BETWEEN BOWERTON AND PLEASANT HILL. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SOUTHWEST COPIAH COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LJON 3171 9070 3172 9044 3173 9044 3191 9064
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:52 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 11, 3:52 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT WED JUL 11 2001 AIR MASS CONTINUES TO BE HOT AND UNSTABLE WITH UPPER RIDGE CENTERED JUST TO THE WEST. SMALL SCALE BOUNDARY INTERACTIONS PRODUCING SCATTERED CONVECTION THIS AFTERNOON. SATELLITE PIX SHOW SHORTWAVE APPROACHING FROM MO RAPIDLY FALLING APART. HOWEVER...THUNDERSTORM COMPLEX HAS DEVELOPED WRN TN INTO NE MS. THIS HAS HELD TOGETHER PRETTY WELL SO FAR AND WILL POSE A THREAT OF CONTINUED CONVECTION OVER NERN FORECAST AREA ZONES. WILL KEEP BEST CHANCE OF PRECIP FOR AREA OVER NE ZONES FOR TONIGHT. CONVECTION NOTED OVER OTHER AREAS SHOULD DECREASE SIGNIFICANTLY SOON AFTER DARK. CONVECTION NE MS SHOWS POSSIBILITY OF DEVELOPING MCS THAT COULD AFFECT NRN MS OVERNIGHT. ETA MODEL HAS BEEN WEAKER ON SHORTWAVES AND SURFACE BOUNDARY DEVELOPMENT LAST FEW RUNS AND HAS LOOKED BETTER THAT OTHER MODELS. REMNANTS OF SHORTWAVE UPSTREAM PROGGED TO PUSH INTO NE MS OVERNIGHT AND CONTINUE TO WEAKEN AS IT MOVES SWD THURSDAY. DYNAMICS LOOK RELATIVELY WEAK FOR THURSDAY AFTERNOON. WILL KEEP AT LEAST SLIGHT CHANCE POPS FOR THURSDAY DUE TO AIR MASS INSTABILITY AND WARM AFTERNOON TEMPS. MODELS INDICATE THAT NEXT SHORTWAVE PUSHING SWD IN NLY FLOW ALOFT THURSDAY NIGHT AND FRIDAY TO BE SIGNIFICANTLY STRONGER. GOOD INCREASE IN MEAN RH FIELD ALSO NOTED. ASSOCIATED SURFACE BOUNDARY TO SHIFT SWD BUT LOOKS WEAK AT THIS TIME WITH LIMITED LOW LEVEL CONVERGENCE. HOWEVER...DECREASING SURFACE DEWPOINTS AND DRIER MEAN RH FIELD SEEN TO REAR OF BOUNDARY FRIDAY NIGHT AS A SURFACE HIGH EDGES SWD IN ITS WAKE. TEMPERATURES FORECAST TO BE COOLER STARTING FRIDAY AS NEXT SYSTEM ROLLS THROUGH AND LOW LEVEL COLD ADVECTION STARTS. MOS TEMPS RANGING FROM THE MID 80S TO LOWER 90S FOR FRIDAY AFTERNOON WITH COOLER TEMPS INDICATED INTO THE WEEKEND. UPPER RIDGE RECOVERING BY MONDAY AND TEMPERATURES AGAIN ON THE RISE. Y PRELIM NUMBERS... JAN 079/095 074/089 2345 MEI 073/094 073/089 2344 .JAN... MS...HEAT ADVISORY THROUGH THU WRN ZONES LA...HEAT ADVISORY THROUGH THU AR...HEAT ADVISORY THROUGH THU
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 47 min |
| Jul 12, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Jul 12, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 26 min |
| Jul 12, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 46 min |
| Jul 12, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Jul 12, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Jul 12, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 36 min |
| Jul 12, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 33 min |
| Jul 12, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 39 min |
| Jul 12, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 38 min |
| Jul 12, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 33 min |
| Jul 12, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Jul 12, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 27 min |
| Jul 12, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Jul 12, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 43 min |
| Jul 12, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 45 min |
| Jul 12, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 40 min |
| Jul 12, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Jul 12, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 48 min |
| Jul 12, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 43 min |
| Jul 12, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 30 min |
| Jul 12, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 45 min |
| Jul 12, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 38 min |
| Jul 12, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.